Arkansas, 2015

Flood in Arkansas, December 20 to 31, 2015

December 20 to 31, 2015 · NWS LZK · 1 event in 1 county or zone

The White River at Des Arc rose above flood stage during the middle of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The White River at Des Arc rose above flood stage during the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 20, 5:19 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 20, 5:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CST SUN DEC 20 2015

.AVIATION...
PRECIP WILL CONTINUE TO SPREAD INTO THE REGION AS THE LOWER LEVELS
MOISTEN UP. BY 06Z...SHRA OR -RA WILL BE PREVALENT...WITH CEILINGS
AND VISBYS RESTRICTED TO MVFR OR LOWER. FRONTAL BOUNDARY WILL MOVE
INTO THE STATE DURING THE DAY MONDAY...WITH PRECIPITATION MOVING
EASTWARD IN THE MORNING HOURS. CONDITIONS WILL GRADUALLY IMPROVE
INTO THE AFTERNOON...THOUGH MVFR CEILINGS WILL LIKELY REMAIN IN
MUCH OF THE AREA...AND IFR CEILINGS WILL BE LIKELY AT LLQ.
ALSO...WINDS WILL BE GUSTY WITH SUSTAINED SPEEDS AOA 10 KNOTS AND
GUSTS APPROACHING 15-20 KNOTS. LOW LEVEL WIND SHEAR OF 45 KNOTS OR
GREATER WILL BE PRESENT AT FL020.
&&

.PREV DISCUSSION... /ISSUED 252 PM CST SUN DEC 20 2015/

DISCUSSION...
AN UNSETTLED WEATHER PERIOD IS EXPECTED FOR MUCH THIS WEEK ACROSS
ARKANSAS.

A SOUTHWESTERLY UPPER FLOW WILL AFFECT THE MID SOUTH FOR MOST OF
THIS PERIOD....WITH SEVERAL DISTURBANCES IN THIS FLOW MOVING
THROUGH THE REGION. THE FIRST WILL SUPPORT A FRONTAL
BOUNDARY...MOVING TO SOUTHERN SECTIONS OF THE STATE...BEFORE
STALLING LATE MONDAY. GENERALLY LIGHT CONVECTION IS EXPECTED WITH
THIS FIRST ROUND OF PRECIPITATION.

THE SECOND SYSTEM WILL AFFECT THE REGION LATE TUESDAY/EARLY
WEDNESDAY. FORECAST INSTABILTY AND SHEAR PROFILES DO SUPPORT SOME
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT...LATER FORECASTS WILL
BETTER ABLE TO REFINE TIMING AND LOCATIONS OF THIS POTENTIAL
THREAT.

DETERMINSTIC OUTPUT FROM SEVERAL MEDIUM RANGE MODEL RUNS POINT
TOWARDS A CLOSED SYSTEM TO AFFECT THE MID SOUTH LATE IN THE
FORECAST PERIOD. FORECAST CONFIDENCE IS LOW REGARDING THIS TYPE OF
SYSTEM THIS FAR OUT...BUT WILL NEED TO MONITOR THIS SYSTEM CLOSELY
FOR POTENTIAL IMPACT WEATHER CONDITIONS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Dec 20, 5:00 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN DEC 20 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST SUN DEC 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE WILL BE A STALLED FRONT IN OR NEAR THE STATE FRIDAY AND
SATURDAY. WHILE THERE IS A POTENTIAL FOR HEAVY RAIN SURROUNDING THE
FRONT...IT IS UNCERTAIN WHERE THE FRONT WILL SETUP. MORE
DETAILS WILL FOLLOW AS THE SCENARIO BECOMES MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Prairie

When
December 20, 8:00 PM CST to December 31, 11:59 PM CST
Where
Prairie County, Des Arc to 0.8 mi N of Des Arc
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.970, -91.500

The White River at Des Arc rose above flood stage during the evening hours on the 20th, remaining above flood stage into January.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613118.